Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 191, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 27, 2004, 4:49 PM EDT for Alachua County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2004, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 27, 2004, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 102 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 272049
SVRJAX
FLC001-272130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 PM EDT TUE JUL 27 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ALACHUA COUNTY IN NORTHERN FLORIDA
* UNTIL 530 PM EDT
* AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER GROVE
PARK...OR ABOUT 11 MILES SOUTHWEST OF MELROSE...MOVING NORTH AT 5
MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 PM EDT...
ROCHELLE AND LOCHLOOSA...
GROVE PARK...
ORANGE HEIGHTS AND MELROSE...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.
PEOPLE OUTSIDE SHOULD MOVE TO A BUILDING OR STRUCTURE WHICH WILL
PROVIDE ADEQUATE PROTECTION. MOBILE HOMES AND TRAILERS DO NOT PROVIDE
ADEQUATE PROTECTION FROM A SEVERE STORM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 2962 8206 2949 8206 2949 8206 2953 8225
2978 8223 2978 8221 2975 8208 2972 8204
2964 8204
$$
PETERSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:43 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 27, 2:43 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 243 PM EDT TUE JUL 27 2004 .SHORT TERM...AT THE SURFACE A QUASI-STATIONARY FRONTAL BOUNDARY EXTENDS FROM THE MIDDLE ATLANTIC STATES TO THE FLORIDA PANHANDLE... WITH A THERMAL TROF OVER THE INTERIOR SECTIONS OF FLORIDA PANHANDLE EXTENDING NORTH INTO CENTRAL GEORGIA WHERE TEMPS HAVE CLIMBED INTO THE LOWER 90S. EAST/WEST COAST SEABREEZES PUSHING INLAND UNDER WEAK STEERING FLOW. ALOFT...BERMUDA HIGH BECOMING BETTER ORGANIZED AND MORE CONCENTRIC...WITH RIDGING WEAKENING OVER LOCAL AREA. AIRMASS HAS BECOME MORE UNSTABLE THAN YESTERDAY...AS EVIDENCED BY GREATER SHOWER/TSTM COVERAGE PER DOPPLER RADARS. SHORT TERM (TONIGHT THROUGH FRIDAY EVENING)...AIRMASS TO FURTHER DESTABILIZE AS UPPER RIDGE BREAKS DOWN...WHILE SOUTHERLY FLOW INCREASES IN RESPONSE TO TIGHTENING PRESSURE GRADIENT BETWEEN QUASI- STATIONARY FRONTAL BOUNDARY TO OUR WEST AND INTENSIFYING BERMUDA HIGH. WILL INCLUDE HIGH-END CHANCE POPS TO LIKELY POPS THROUGH THURSDAY. SYNOPTIC FEATURES WILL REMAIN WEAK...THUS CONVECTION WILL HAVE A HARD TIME SUSTAINING WITH LOSS OF DAYTIME HEATING. BY FRIDAY...FIRST IN SERIES OF TROPICAL WAVES WILL INFLUENCE THE REGION. AREA WILL BE ON WEST/DRIER SIDE OF THIS FEATURE...THUS WILL MENTION CHANCE POPS AT BEST. && .LONG TERM (SAT THRU TUE)...SERIES OF TROPICAL WAVES WILL ROTATE WEST UNDER STRONG BERMUDA...MOVING ASHORE SATURDAY...WITH NEXT ARRIVING SUNDAY. THIS WILL LIKELY BRING INCLEMENT WEATHER TO THE REGION BEFORE DEEP LAYER RIDGE BUILDS INTO THE REGION FROM THE NORTHEAST SUNDAY THROUGH EARLY NEXT WEEK...RESULTING IN LESS SHOWER/TSTM COVERAGE. && .MARINE...SOUTHERLY FLOW TO INCREASE INTO THURSDAY AS SOUTHERN EXTENT OF FRONTAL BOUNDARY STALLS OVER THE FLORIDA PANHANDLE WHILE BERMUDA HIGH INTENSIFIES. A TROPICAL WAVE IS FORECAST TO TRACK WEST AROUND SOUTHERN FRINGE OF THIS SURFACE HIGH...REACHING THE FLORIDA ATLANTIC WATERS THURSDAY NIGHT/EARLY FRIDAY...MOVING ASHORE FRIDAY NIGHT. THIS WILL BRING A EASTERLY FLOW TO THE LOCAL WATERS BEGINNING THURSDAY NIGHT. SEAS WILL BUILD TO 4 FEET IN THE OFFSHORE COASTAL WATERS WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 90 72 90 / 40 50 30 50 SSI 76 88 76 87 / 30 50 30 50 JAX 73 89 74 89 / 30 60 30 60 SGJ 75 88 76 87 / 30 60 30 50 GNV 72 90 73 90 / 40 60 40 60 OCF 72 90 73 90 / 40 60 40 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && ECZ/AE
Hazardous weather outlook, Jul 27, 6:00 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT TUE JUL 27 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271600- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 600 AM EDT TUE JUL 27 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS THE EAST COAST SEABREEZE PUSHES INLAND. SOME STORMS MAY BECOME LOCALLY STRONG TOWARD THE LATE AFTERNOON AND EVENING IN THE VICINITY OF THE SEABREEZE COLLISION...GENERALLY ALONG THE HIGHWAY 301 CORRIDOR. THE MAIN CONCERN WILL BE HEAVY RAINFALL DUE TO THE SLOW MOVEMENT OF THE STORMS. LOCALIZED FLOODING MAY DEVELOP ESPECIALLY IN LOW AND POOR DRAINAGE AREAS. THE STORMS WILL MOVE TO THE EAST AT 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL BE LIKELY WEDNESDAY AND THURSDAY AND THEN BECOME MORE SCATTERED FRIDAY THROUGH MONDAY. HEAVY RAINFALL...GUSTY WINDS UP TO 40 MPH AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
In the hours before
Special weather statement, Jul 27, 3:43 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 343 PM EDT TUE JUL 27 2004 FLZ025-032-033-037-272015- CLAY FL-DUVAL FL-PUTNAM FL-ST. JOHNS FL- 343 PM EDT TUE JUL 27 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST. JOHNS...DUVAL AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 341 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM MANDARIN TO 4 MILES EAST OF GREEN COVE SPRINGS TO 4 MILES EAST OF CARRAWAY...TO 5 MILES SOUTH OF PUTNAM HALL MOVING EAST AT 5 TO 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SWITZERLAND...ORTEGA...ORANGE PARK...MANDARIN...GREEN COVE SPRINGS...FRUIT COVE...CARRAWAY AND PICOLATA THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Jul 27, 3:50 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 350 PM EDT TUE JUL 27 2004 GAZ152-153-165-272015- BRANTLEY GA-INLAND CAMDEN GA-INLAND GLYNN GA- 350 PM EDT TUE JUL 27 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...CAMDEN AND GLYNN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER WAYNESVILLE...OR ABOUT 11 MILES EAST OF NAHUNTA...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAYNESVILLE...ATKINSON AND WAVERLY THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Jul 27, 4:20 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 420 PM EDT TUE JUL 27 2004 FLZ036-037-040-272045- ALACHUA FL-MARION FL-PUTNAM FL- 420 PM EDT TUE JUL 27 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...MARION AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF CITRA...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CROSS CREEK...CITRA...LOCHLOOSA...ORANGE SPRINGS AND JOHNSON THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Jul 27, 4:45 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 445 PM EDT TUE JUL 27 2004 FLZ036-037-272130- ALACHUA FL-PUTNAM FL- 445 PM EDT TUE JUL 27 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM EDT... AT 445 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM ROCHELLE TO LOCHLOOSA...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF GAINESVILLE TO 8 MILES NORTH OF CITRA...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ROCHELLE...NEWNANS LAKE...LOCHLOOSA...GAINESVILLE AIRPORT... CROSS CREEK...GROVE PARK...ORANGE HEIGHTS AND MELROSE THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.